Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 27, 2021, 3:02 PM CDT for Catahoula Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 3:02 PM CDT (20:02 UTC)
- Expired
- Jul 27, 2021, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
County Catahoula Parish, LA
The radar
The Ft Polk radar (KPOE), 136 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
656
WWUS84 KJAN 272002
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
302 PM CDT Tue Jul 27 2021
LAZ024-026-272030-
Concordia LA-Catahoula LA-
302 PM CDT Tue Jul 27 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CONCORDIA AND
NORTHERN CATAHOULA PARISHES UNTIL 330 PM CDT...
At 302 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles south of Wisner to Archie.
Movement was east at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jonesville, Wallace Ridge, Archie, Lee Bayou, Walters, Wildsville,
Manifest, Sicily Island and Harrisonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3171 9201 3187 9178 3189 9171 3193 9167
3197 9165 3197 9160 3188 9160 3188 9158
3186 9157 3180 9158 3174 9154 3160 9173
3143 9200 3144 9201
TIME...MOT...LOC 2002Z 262DEG 5KT 3186 9169 3160 9199
$$
NFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 27, 12:25 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 27, 12:25 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1225 PM CDT Tue Jul 27 2021
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
VFR conditions will prevail at all terminals through the period. A
scattered cumulus deck will continue to develop this afternoon
with the main focus being another round of afternoon to early
evening scattered showers and thunderstorms. Brief reductions in
visibility and ceiling are likely with any of these storms that
impact airfields. TAF amendments will be utilized as storms
develop if any impacts are expected. Otherwise, storms should
gradually dissipate by 28/06z with broken to scattered high clouds
overnight. MVFR to IFR visibilities from fog cannot be completely
ruled out during the morning hours, but will leave out of the TAF
for now given low confidence in timing/placement. /TW/
&&
.DISCUSSION...
Stout upper ridging extending from the Central Plains into the
Lower Mississippi Valley will remain in place today. This will
continue to support hot and humid conditions across the area with
heat index values surging into the 105-110 degree range for much
of the area. The ongoing heat advisory is well placed and no
adjustments were needed. Scattered afternoon showers and
thunderstorms will also be possible, however, near moist adiabatic
lapse rates and a lack of sufficient DCAPE will preclude the
potential for severe weather. Otherwise, the ongoing forecast
remains on track and only minor changes were needed. /TW/
Prior discussion below:
Today and Tonight...
There is no doubt about it that dangerous heat conditions will
continue on today. A surface high pressure stretching from the west
across to the Deep South will remain in control today. Diurnally
driven afternoon showers and storms will also be the case and any
rain we get, can add on to the already muggy conditions we've been
experiencing these last several days. Even with the showers and
storms we've seen these last couple of days, we've managed to exceed
expectations in regards to heating. Dewpoints will remain in the
mid to upper 70s causing increased humidity and combined with high
temperatures climbing into the mid 90s, another hot summer day
can be expected. Heat indices could reach up to 110F for a long
duration of time and with conditions unchanging, have gone ahead
and added additional northeast counties to the current 'Heat
Advisory' including a line from Attala to Noxubee and everywhere
north of there. The 'Heat Advisory' goes into effect at 10AM and
will last until 7PM this evening. The dangerous heat is also being
advertised in our HWO with an 'Elevated risk' covering areas
under the heat advisory and a 'Limited Risk' covering the
remaining counties who might not reach our heat advisory criteria
but could still see heat indices reach near 105F.
Depending on how early rain and storms kick off, some counties might
not reach the advisory criteria and if that happens, new assessments
will go underway and the advisory will be adjusted as needed but
until then, will keep what's in place. Most activity should
diminish as we start to lose day time heating during the early
evening hours but a few showers and a storm or two could linger
into the night. Muggy conditions will continue tonight as lows
only drop into the mid to upper 70s. Heat can be very dangerous so
it is suggested that outside work/play is limited, to drink
plenty of fluids and to stay in cool places!/JNE/
Wednesday through Monday...
Very hot conditions will develop at mid to late week over much of
the area, especially over the ArkLaMiss Delta region. Building
mid/upper level ridge axis from the Central Plains into the
MidSouth looks to keep most convective chances over the far south
during the mid to late week timeframe. Meanwhile over the north,
increasing warmth aloft will limit diurnal convective chances
allowing lots of sun and strong evaporation to occur of the
continued moist soil from recent rains. This will result in
dewpoints remaining in the mid to upper 70s through the max mixing
part of the day. With afternoon maxes in the mid to upper 90s and
dewpoints remaining in the mid to upper 70s, maximum heat indices
of 105-110 will be common with values from 110-115 possible over
portions of the ArkLaMiss Delta where excessive heat warnings may
become necessary Wednesday into Saturday.
Thereafter, a digging mid/upper level trough over the northeast will
begin to squash the ridge axis to the south allowing better
northwesterly flow and better convective chances Sunday into
Monday./GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 94 75 94 76 / 64 28 54 8
Meridian 94 74 94 74 / 65 25 55 11
Vicksburg 94 77 95 77 / 59 19 48 5
Hattiesburg 95 75 94 76 / 38 18 66 19
Natchez 93 75 93 75 / 60 29 58 8
Greenville 94 75 96 75 / 42 15 25 2
Greenwood 95 75 96 75 / 49 15 25 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>043-
047>049-053>055-059>065-072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
TW/JNE/GGHazardous weather outlook, Jul 27, 3:57 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 357 AM CDT Tue Jul 27 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>042-047>049-053>055-059>064-072-280900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion- 357 AM CDT Tue Jul 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Late morning through early evening Dangerous heat likely with peak heat indices ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous heat with maximum heat indices from 106 to 110 degrees is expected across the area Wednesday through Saturday. Values greater than 110 degrees are possible over portions of the ArkLaMiss Delta region. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ026>033-036>039-043>046-050>052-056>058-065-066-073-074-280900- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Scott-Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-Lamar- Forrest- 357 AM CDT Tue Jul 27 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Late morning through early evening Caution is advised for possible dangerous heat as heat indices peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous heat with maximum heat indices from 106 to 110 degrees is expected across the area Wednesday through Saturday. Values greater than 110 degrees are possible over portions of the ArkLaMiss Delta region. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 26 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 27, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
302 PM CDT Tue Jul 27 2021
LAZ024-026-272030-
Concordia LA-Catahoula LA-
302 PM CDT Tue Jul 27 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CONCORDIA AND
NORTHERN CATAHOULA PARISHES UNTIL 330 PM CDT...
At 302 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles south of Wisner to Archie.
Movement was east at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jonesville, Wallace Ridge, Archie, Lee Bayou, Walters, Wildsville,
Manifest, Sicily Island and Harrisonburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3171 9201 3187 9178 3189 9171 3193 9167
3197 9165 3197 9160 3188 9160 3188 9158
3186 9157 3180 9158 3174 9154 3160 9173
3143 9200 3144 9201
TIME...MOT...LOC 2002Z 262DEG 5KT 3186 9169 3160 9199
NFThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:24 PM CDT | Special Weather Statement | JAN | Oktibbeha | 66 min |
| Jul 26, 7:40 PM CDT | Special Weather Statement | JAN | Forrest | 65 min |
| Jul 26, 11:20 PM CDT | Flash Flood Warning | JAN | Leake, Scott | 2 hr |
| Jul 27, 2:54 PM CDT | Excessive Heat Warning | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 33 more | 4 days |
| Jul 27, 2:54 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 5 days |
| Jul 27, 5:20 PM CDT | Special Weather Statement | JAN | Warren | 25 min |
| Jul 27, 5:34 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 41 min |
| Jul 27, 6:14 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Jul 27, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 52 min |
| Jul 27, 3:19 PM CDT | Flash Flood Warning | JAN | Catahoula | 3 hr |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.